MEK Inhibitor–Induced Dusky Erythema: Characteristic Drug Hypersensitivity Manifestation in 3 Patients

    loading  Checking for direct PDF access through Ovid

Abstract

IMPORTANCE

MEK inhibitors are being evaluated in clinical trials for treatment of different malignant neoplasms; trametinib dimethyl sulfoxide was approved by the US Food and Drug Administration for melanoma in 2013. We present 3 cases of patients receiving MEK inhibitors who developed an atypical eruption.

OBSERVATIONS

Three patients who were receiving different MEK inhibitors (selumetinib, cobimetinib, and trametinib) developed an eruption, all associated with unique duskiness. Drug hypersensitivity was confirmed by histopathologic testing in 2 of the 3 cases. The skin eruption responded well to corticosteroids and did not recur when treatment with the MEK inhibitor was restarted in 2 of the patients.

CONCLUSIONS AND RELEVANCE

The typical skin reaction associated with MEK inhibitors is a papulopustular eruption. To our knowledge, the dusky erythema that occurred in the 3 patients described here has not previously been reported for this drug class.

Related Topics

    loading  Loading Related Articles